MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD
Model Number 0285
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Over-Sensing (1438); High Capture Threshold (3266)
Health Effect - Clinical Codes Discomfort (2330); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited a gradual increase in the pacing impedance measurement, reaching high out of range values.There is also a slight increase in the pacing threshold observed.Further review by technical services (ts) indicated that performing troubleshooting steps is recommended and to use high output pacing for 5 to 10 minutes and re-evaluate the lead impedance.Upon troubleshooting and high output pacing, the pacing impedance was observed to decrease to values within normal range, indicating that ionization could be the cause of the gradual increase in the pacing impedance.It was also noted that the device oversensed the t-wave during high output pacing.The patient will continue to be monitored.The rv lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited a gradual increase in the pacing impedance measurement, reaching high out of range values.There is also a slight increase in the pacing threshold observed.Further review by technical services (ts) indicated that performing troubleshooting steps is recommended and to use high output pacing for 5 to 10 minutes and re-evaluate the lead impedance.Upon troubleshooting and high output pacing, the pacing impedance was observed to decrease to values within normal range, indicating that ionization could be the cause of the gradual increase in the pacing impedance.It was also noted that the device oversensed the t-wave during high output pacing.The patient will continue to be monitored.Additional information provided indicates the t-wave oversensing was not able to be reproduced, so device re-programming was not performed by the clinic.In addition, the patient x-rays have been reviewed by the physician and no signs of lead impairment were observed.The rv lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited a gradual increase in the pacing impedance measurement, reaching high out of range values.There is also a slight increase in the pacing threshold observed.Further review by technical services (ts) indicated that performing troubleshooting steps is recommended and to use high output pacing for 5 to 10 minutes and re-evaluate the lead impedance.Upon troubleshooting and high output pacing, the pacing impedance was observed to decrease to values within normal range, indicating that ionization could be the cause of the gradual increase in the pacing impedance.It was also noted that the device oversensed the t-wave during high output pacing.The patient will continue to be monitored.Additional information provided indicates the t-wave oversensing was not able to be reproduced, so device re-programming was not performed by the clinic.In addition, the patient x-rays have been reviewed by the physician and no signs of lead impairment were observed.The rv lead remains in service.No adverse patient effects were reported.In-clinic troubleshooting was performed and it was observed that the r-wave and shock impedance remains stable.The capture threshold was noted to increase.Provocation testing and pocket manipulation were performed and noise was seen on the rv channel, although it was low level noise and it was not sensed by the device.High output pacing was repeated and the pacing impedance was noted to decrease to normal values.In addition, the patient complained of a nipping feeling at the device site since implant.After the troubleshooting it is confirmed by the clinic that there is a lead issue and lead revision was recommended, however, there is no scheduled date at this time.Ts and engineering review of the device data confirmed the clinical observations point to a potential lead impairment.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited a gradual increase in the pacing impedance measurement, reaching high out of range values.There is also a slight increase in the pacing threshold observed.Further review by technical services (ts) indicated that performing troubleshooting steps is recommended and to use high output pacing for 5 to 10 minutes and re-evaluate the lead impedance.Upon troubleshooting and high output pacing, the pacing impedance was observed to decrease to values within normal range, indicating that ionization could be the cause of the gradual increase in the pacing impedance.It was also noted that the device oversensed the t-wave during high output pacing.The patient will continue to be monitored.Additional information provided indicates the t-wave oversensing was not able to be reproduced, so device re-programming was not performed by the clinic.In addition, the patient x-rays have been reviewed by the physician and no signs of lead impairment were observed.The rv lead remains in service.No adverse patient effects were reported.In-clinic troubleshooting was performed and it was observed that the r-wave and shock impedance remains stable.The capture threshold was noted to increase.Provocation testing and pocket manipulation were performed and noise was seen on the rv channel, although it was low level noise and it was not sensed by the device.High output pacing was repeated and the pacing impedance was noted to decrease to normal values.In addition, the patient complained of a nipping feeling at the device site since implant.After the troubleshooting it is confirmed by the clinic that there is a lead issue and lead revision was recommended, however, there is no scheduled date at this time.Ts and engineering review of the device data confirmed the clinical observations point to a potential lead impairment.Additional information provided indicates the rv lead was surgically abandoned and replaced.The implantable cardioverter defibrillator (icd) device was explanted and replaced in the same surgical intervention due to physician discretion and implant an extended longevity device.No additional adverse patient effects were reported.

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15983246
Report Number2124215-2022-52781
Device Sequence Number14923628
Product Code NVY
UDI-Device Identifier00802526431401
UDI-Public00802526431401
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUK
PMA/510(K) Number
P910073/S077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/14/2017
Device Model Number0285
Device Catalogue Number0285
Device Lot Number317990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Supplement Date Received by Manufacturer12/19/2022
03/07/2023
05/11/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date12/20/2022
03/29/2023
05/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown